Strong Wind, Highland
- When
- November 13, 4:00 AM EST to 5:00 PM EST
- Where
- Highland forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
1 strong wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 13, 3:31 AM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TO ADD GALE WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 331 AM EST THU NOV 13 2003 CERTAINLY EARNING OUR PAY TNGT AS WE AWAIT A TRANSITION FM STILL AND SULTRY (FOR NOV) TO WINDY AND BCMG MUCH COOLER BY THE END OF TDA. CD FNT PRSTLY CUTTING ACROSS CWA...AT MDNGT WAS 70 DEGS AT PETERSBURG, WV. COLDER AIR NOW BEGINNING TO PUSH INTO FAR WRN ZNS - DOWN INTO L40S IN ERN OH. GIVEN WARM OVRNGT TEMPS WL RAISE TDAS HIGHS A FEW DEGS...BUT EMPHASIS WL BE ON FALLING TEMPS THROUGHOUT THE DAY. BIGGER STORY WL BE WINDY CONDITIONS TDA. HV BEEN ON FENCE AS TO WHETHER THIS WL BE A HIGH END ADVSRY OR LOW END WRNG. SEE THAT LARGE BRANCHES ARE BEING REPORTED AS FALLING IN THE CRW CWA...AND EXPECT WE WL XPERIENCE SIMILAR THIS AFTN. PLAN WL BE TO ISSUE WIND WRNG (SUSTAINED 40+ MPH) FOR BLUE RDG W...AS WELL AS THE MD COUNTIES BORDERING PA. ELSEWHERE THE ADVSRY (31-39 MPH) WL BE REISSUED. AGAIN...W/ CURRENT WARM TEMPS HV TAKEN OUT THE CHC OF SNSH IN THE W DURG THE MRNG HRS..BUT BLV PSBLTY STILL EXISTS FOR THE AFTN. NO ACCUM - IT WL MELT ON CONTACT. ELSEWHERE SCT CU. PRES GRAD REMAINS OVRNGT. 925 MB WINDS STILL PROGGED AT 50 KT IN NE MD. GRAD RELAXES SLTLY TOWARDS DAWN FRI BUT STILL WL BE BRZY. LOWS WL RANGE FM L20S IN HIGHLANDS TO M30S DC/ALONG BAY. WOODY ...LONGER TERM...FRI THRU WED... BY FRI...DRIER AIR FILTERS IN AS HIGH PUSHES IN FROM W. WHATS LEFT OF SHSN IN MTNS WILL COME TO AN END BEFORE MID MORNING FRI. MOSUNNY CONDITIONS EXPECTED. DRY WX AND COOLER TEMPS THRU SAT AS HIGH MOVES IN. BY SAT AFT...A WEAK UPPER LEVEL SYSTEM PUSHES EAST INTO CWA FROM MID MISS VALLEY ON ZONAL FLOW. LOW LEVELS ARE PRETTY DRY DUE TO SFC HIGH CENTERED JUST TO OUR S...BUT MID LVL MOISTURE AND WEAK LIFT PUSH IN WITH SYSTEM. WILL HAVE PTLY CLDY SKIES SAT AFT THRU SUN NIGHT. BY MON...UPPER LEVEL PATTERN STARTS TO CHANGE SIGNIFICANTLY. A RIDGE BUILDS OVER E COAST AND A SIG TROF FORMS OVER PLAINS IN RESPONSE. MODELS FCST LOW PRES TO FORM OVER PLAINS AND PUSH IT SLOWLY IN OUR DIRECTION AS THE PATTERN SLOWLY SHIFTS EWARD. CLDS FROM THIS DEVELOPING SYSTEM PUSH INTO CWA BY MON. WARM FRONT IS FCST TO PASS THRU ZONES MON EVE STARTING WAA. BY TUE...ENOUGH MOISTURE IN PLACE WITH S LOW LVL FLOW THAT SCT SHRA MAY DEVELOP. FROPA EXPECTED TUE NIGHT AND SCT SHRA EXPECTED WITH ITS PASSAGE. BY WED...HIGH PUSHES IN FROM THE W SLOWLY CLEARING OUT THE CLDS AND LEFTOVER PRECIP. GFS HINTS AT BREEZY CONDITIONS BEHIND FRONT WITH EXITING LOW DEEPENING AND HIGH PRES PUSHING IN. MMARGRAF .LWX... DC...WIND ADVISORY FOR ZONE DCZ001. MD...HIGH WIND WARNING FOR ZONES MDZ002>007. WIND ADVISORY FOR ZONES MDZ009>011...MDZ013>014...MDZ016>018. VA...HIGH WIND WARNING FOR ZONES VAZ021...VAZ025>031. WIND ADVISORY FOR ZONES VAZ036>042...VAZ050>057. WV...HIGH WIND WARNING FOR ZONES WVZ048>055. MARINE...GALE WARNING MD PORTION OF CHES BAY AND TIDAL POTOMAC RIVER.
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1142 AM EST WED NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE EASTERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS ACROSS THE ENTIRE AREA. A NARROW LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO FORM ALONG A SHARP COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... A STRONG PUSH OF COLD AIR ASSOCIATED WITH THE COLD FRONTAL PASSAGE IS FORECAST LATE TONIGHT THROUGH THURSDAY NIGHT. VERY WINDY CONDITIONS ARE EXPECTED...WITH SUSTAINED WINDS NEAR 30 MPH AND GUSTS NEARING 55 MPH POSSIBLE THURSDAY AFTERNOON. A WIND ADVISORY WILL BE POSTED THIS AFTERNOON...WHILE A HIGH WIND WATCH MAY BE REQUIRED AS WELL. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE REQUIRED.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331872.